Inefficiency of the anticoagulant therapy in the regression of the radiation-induced optic neuropathy in Cushing's disease.
Аннотация
Radiation-induced optic neuropathy is a rare complication (prevalence less than 1%) following radiotherapy of the sellar region. However, the vasculopathy in Cushing's disease predisposes to radiation-induced injury. We report the case of a 24-year-old man with Cushing's disease since he was 16. The hormonal study including bilateral inferior petrosal sinus catheterization diagnosed a pituitary right lesion, but imagiology was always negative. He underwent a transsphenoidal microadenomectomy and the pathological study showed the presence of corticotrophic hyperplasia but no adenoma. Secondary hypothyroidism and hypogonadism as well as permanent diabetes insipidus were diagnosed and because the patient was not cured he underwent a second transsphenoidal total hypophysectomy. After that and because he was still hypercortisolemic, pituitary external irradiation was given in a total dose of 6000 rad. Six months later he developed progressive bilateral visual loss. Cerebral MR revealed focal enhancement of the enlarged optic nerves and chiasm, associated with demyelination areas of the posterior visual pathways. Treatment was tried first with high doses of corticosteroids and later with anticoagulants-heparin EV. 1000 U/h during 7 days followed by warfarin, but unsuccessfully, probably because the patient was already amaurotic at the beginning of the last treatment.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.